Alert archive / Ohio / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Apr 27, 2009, 11:12 AM EDT for 8 counties in Indiana; 32 counties in Ohio; 12 counties in Kentucky. It took effect at Apr 27, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 11:12 AM EDT (15:12 UTC)
- In effect from
- Apr 27, 2009, 12:00 PM EDT
- Expired
- Apr 27, 2009, 6:50 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KILN 271512 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1112 AM EDT MON APR 27 2009 ...RED FLAG WARNING IN EFFECT TODAY FOR LOW HUMIDITY AND STRONG WINDS... INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272315- /O.NEW.KILN.FW.W.0001.090427T1600Z-090428T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1112 AM EDT MON APR 27 2009 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. VERY HIGH AND EXTREME FIRE DANGER IS PRESENT OVER THE OHIO VALLEY FOR ANOTHER DAY. A TIGHTENING SURFACE GRADIENT AHEAD OF A COLD FRONT IN THE MIDWEST WILL CREATE STRONGER WINDS TODAY...SIMILAR TO SATURDAY. THESE WINDS WILL LIKELY MIX THE ATMOSPHERE TO ABOUT 6000 FEET...WHERE VERY DRY AIR IS FOUND. COMBINED WITH THE RECEPTIVE FUELS...STRONG WINDS...AND POSSIBLE PERIOD OF LOW RELATIVE HUMIDITIES...A RED FLAG WARNING HAS BEEN ISSUED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS DISCOURAGED AND POTENTIALLY DANGEROUS AT THIS TIME. EQUIPMENT THAT MAY EMIT SPARKS OR GET VERY HOT SHOULD NOT BE OPERATED NEAR DRY GRASSES OR UNDERSTORY LITTER TODAY. && $$
1 follow-up statement
000 WWUS81 KILN 272250 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 650 PM EDT MON APR 27 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280000- /O.CAN.KILN.FW.W.0001.000000T0000Z-090428T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 650 PM EDT MON APR 27 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES ACROSS THE REGION ARE BEGINNING TO REBOUND AS TEMPERATURES COOL AND THE STRONG GUSTY WINDS LAY DOWN. THERE MIGHT BE ISOLATED LOCATIONS WITH DRIER RELATIVE HUMIDITIES...BUT FOR MOST LOCATIONS THESE PARAMETERS HAVE FALLEN BELOW THE RED FLAG THRESHOLDS. OUTDOOR BURNING IS STILL BEING DISCOURAGED...AND MAY BE POTENTIALLY DANGEROUS AT THIS TIME. EQUIPMENT THAT MAY EMIT SPARKS OR GET VERY HOT SHOULD NOT BE OPERATED NEAR DRY GRASSES OR UNDERSTORY LITTER TODAY. $$ SITES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Apr 27, 11:06 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 27, 11:06 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1106 AM EDT MON APR 27 2009
.SYNOPSIS...
HIGH PRESSURE CENTERED TO THE SOUTHEAST WILL KEEP ITS INFLUENCE
ACROSS THE OHIO VALLEY FOR ONE MORE DAY. THEN A COLD FRONT WILL
PUSH ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. THIS FRONT WILL
STALL SOUTH OF THE OHIO RIVER ON WEDNESDAY AND THEN LIFT BACK
NORTH LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS IN THE LOW TO MID 80S WITH SLIGHTLY HIGHER READINGS IN THE
SCIOTO VALLEY WILL BE FOUND TODAY. ATMOSPHERE WILL MIX TO WHERE IT
IS CAPPED RIGHT AROUND 800 MB/6KFT...AND RH AT THIS LEVEL IS
BOTTOMED OUT. STRONG SSW WINDS THIS MORNING AND AFTERNOON WILL
LIKELY BRING THE DRIER AIR DOWN FOR A FEW HOURS THIS
AFTERNOON...AND THE WINDS THEMSELVES MAY CAUSE FIRE CONCERNS. SEE
FIRE WX SECTION OF AFD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
00Z GFS SEEMS TO STRENGTHEN LOW PRESSURE ALONG APPROACHING FRONT
TOO MUCH AND THUS APPEARS TO BE TOO SLOW. THUS FOLLOWED CONSENSUS
OF OTHER MODELS WHICH SUGGESTS THAT THE FRONT WILL BE CLOSE ENOUGH
TO THE NORTHWEST ZONES TO SPREAD PRECIPITATION IN THOSE LOCATIONS
LATE TONIGHT. THE FRONT WILL SLOWLY PROGRESS SOUTHEAST ACROSS THE
FORECAST AREA ON TUESDAY AND FINALLY SAG OUT OF THE FAR SOUTHERN
ZONES ON TUESDAY NIGHT. THE CHANCE OF MEASURABLE RAIN IS HIGH BUT
INSTABILITY IS FORECAST TO BE QUITE LIMITED. SO WENT WITH
CATEGORICAL POPS FOR ALL BUT THE SOUTHEAST ZONES DURING THE DAY
BUT ONLY A CHANCE OF THUNDERSTORMS. SHOWERS WILL LIKELY BE ONGOING
INTO THE EVENING ACROSS THE SOUTHERN TWO THIRDS OF THE AREA WITH
ACTIVITY DIMINISHING OVERNIGHT.
THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING HOW FAR SOUTH THE
FRONT GETS BEFORE STALLING. AT THIS POINT IT SEEMS PRUDENT TO
FAVOR A MODEL COMPROMISE. THUS EXPECT IT TO BE CLOSE ENOUGH TO
KEEP CHANCE POPS IN THE SOUTHERN ZONES ON WEDNESDAY.
EXPECT TONIGHT TO REMAIN WARM WITH WINDS STAYING UP AND INCREASING
CLOUDS. SO WENT ABOVE GUIDANCE. THEREAFTER GENERALLY LEANED
TOWARDS COOLER MOS NUMBERS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FRONT WILL LIFT BACK NORTH ACROSS THE REGION ON THURSDAY SPREADING
THE CHANCE OF SHOWERS OVER THE WHOLE AREA. QUITE A BIT OF SPREAD
IN SOLUTIONS REGARDING THE TIMING OF SUBSEQUENT COLD FRONT.
TAILORED FORECAST TOWARDS THE MIDDLE OF THE ROAD 00Z OPERATIONAL
GFS SOLUTION. HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND HAVE
KEPT THE WEEKEND DRY AND COOLER. BUT THERE IS SOME POTENTIAL THAT
THE OLD FRONTAL BOUNDARY WILL BE IN CLOSE ENOUGH PROXIMITY TO THE
AREA TO GENERATE SOME SHOWERS. HOWEVER CONFIDENCE IN THAT
POSSIBILITY IS LOW AT THIS TIME.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
TAFS WILL REMAIN IN SOUTHERLY FLOW RESULTING FROM THE HIGH
PRESSURE SYSTEM TO THE SE THROUGH 00Z/28. SCT HIGH CLOUDS
CONTINUE TO DRIFT ACROSS THE REGION. GRADIENT INCREASING THIS
MORNING AND AS RESULT SURFACE WINDS INCREASING AS WELL. STRONG
WINDS ALOFT WILL BEGIN TO MIX DOWN AROUND 14Z. EXPECT CU TO BEGIN
TO DEVELOP DURING THE LATE MORNING. H8 WINDS OF 35-40KT SHOULD MIX
DOWN DURING THE AFTN AND CI SHOULD INCREASE. WINDS WILL DIMINISH
TO AROUND 10KT THIS EVENING WITH BKN HIGH CLOUDS. AFT 06Z CIGS
LOWERING IN THE WEST TO AROUND 10K FEET. AFTER 09Z CIGS AROUND
3-4K FEET. AS THE FRONT MOVES CLOSER TO THE FORECAST AREA
TONIGHT...SCT SHOWERS/THUNDERSTORMS WILL DEVELOP AFTER 07Z/28 IN
THE WEST AND AFTER 10Z/28 IN THE EAST. MVFR CIGS EXPECTED AFTER
13Z/28 AT KCVG AS SHOWERS/THUNDERSTORMS INCREASE IN COVERAGE.
OUTLOOK...TSTMS POSSIBLE TUESDAY THROUGH FRIDAY.
&&
.FIRE WEATHER...
HAVE DISCUSSED FIRE CONDITIONS WITH OH AND IN DNRS AND BOONE NF
IN KY AND THE SCALES TIPPED TOWARDS THE STRONG WINDS TODAY THAT
WILL BE SIMILAR TO SATURDAY. HUMIDITIES WILL REACH THE CRITERIA OF
25% OR UNDER OVER SERN CWA...BUT THE WINDS COMBINED WITH VERY
RECEPTIVE FUELS WERE THE MAIN CONCERN FOR FIRE AGENCIES.
VERY DRY AIR WITH NIL RH AT 800 MB WILL LIKELY MIX DOWN THIS
AFTERNOON AS WE REACH A TEMPERATURE AROUND 85 DEGREES. THIS COULD
SEE HUMIDITIES DROP EVEN LOWER FOR AN HOUR OR THREE THIS
AFTERNOON.
COULD HAVE JUST ISSUED FOR KY...FOR SRN CWA...OR FOR THE SOUTHEAST
WHERE SHAWNEE STATE FOREST IS DEALING WITH ACTIVE FIRE TODAY.
DECIDED THAT THE STRONG WINDS OVER ENTIRE CWA AND PAST FEW DAYS
HISTORY WAS ENOUGH TO WARRANT RFW FOR ENTIRE CWA...THOUGH AM NOT
AS CONCERNED WITH THE AREA NORTH OF I-70 BTWEN COLUMBUS AND
RICHMOND.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...RED FLAG WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...RED FLAG WARNING UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
IN...RED FLAG WARNING UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...FRANKS
SHORT TERM...
LONG TERM...
AVIATION...PARKER
FIRE WEATHER...FRANKSHazardous weather outlook, Apr 27, 5:00 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT MON APR 27 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 10:02 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1002 AM EDT MON APR 27 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1002 AM EDT MON APR 27 2009 ...INCREASED THREAT FOR WILDFIRE THIS AFTERNOON... VERY HIGH TO EXTREME FIRE DANGER IS PRESENT OVER THE OHIO VALLEY TODAY. UNSEASONABLY WARM TEMPERATURES AND STRONG...GUSTY WINDS WILL CREATE A POTENTIALLY HAZARDOUS INCREASE FOR WILDFIRE. THIS IS ESPECIALLY TRUE THIS AFTERNOON WHEN THE WINDS WILL MIX IN VERY DRY AIR FROM SEVERAL THOUSAND FEET UP. THESE WEATHER CONDITIONS ARE COOINCIDING WITH VERY DRY FUELS THAT ARE RECEPTIVE FOR FIRE. OUTDOOR BURNING IS DISCOURAGED AND POTENTIALLY DANGEROUS AT THIS TIME. EQUIPMENT THAT MAY EMIT SPARKS OR GET VERY HOT SHOULD NOT BE OPERATED NEAR DRY GRASSES OR UNDERSTORY LITTER TODAY.
Nearby
Red Flag Warnings in Ohio, 2009Red Flag Warnings in Kentucky, 2009Red Flag Warnings in Indiana, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.